MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The ultrasonic surgical device was sent to an olympus service center for evaluation with a report that there was black rubber material that came out from inside the handle while cleaning.The customer also noted that they were not able to collect the rubber parts, so they would like to confirm that there are no missing parts inside.There were no reports of patient harm associated with this event.During inspection, it was found that some of the internal silicone rubber had peeled off, and the gripping surface had peeled off.The medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, event 1 "peeling of the silicone rubber" it is possible that the silicone rubber peeled off due to repeated loads during cleaning the inside of the handle and inserting and removing the probe.Based on the condition of the device, it can be inferred that force was repeatedly applied when cleaning the inside of the handle or inserting/removing the probe.This may have caused the silicone rubber to peel off.Additionally in event 2 "detachment of the grasping surface" it is possible that the wear and peeling of the grasping surface occurred because the grasping part was closed, and ultrasonic output was repeatedly performed without grasping between the grasping part and the probe tip or in a state where it was not possible to confirm whether the grasping tissue could be separated.The grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have been contributed to the worn out and peeling of the grasping surface.The event can be detected/prevented by following the instructions for use which state: "do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section or cause it to detach or premature wear in the grasping surface.Do not close the gripping part and output it without grasping anything between the gripping part and the probe tip, or when it is not possible to confirm whether the grasping tissue has been separated.Abnormal heat generation due to friction between the gripping part and the probe tip may lead to breakage, deformation, falling off, and severe wear of the grasping surface.This instrument is delicate.Take care when inspecting, preparing, and operating it.This product is a precision instrument, so please handle it with care.Rough handling may result in damage or failure.Be sure to check before each case, and always pay attention to the condition of this product during surgery".Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18039005
Report Number9614641-2023-01640
Device Sequence Number15496685
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown